Alert archive / Kansas / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Feb 18, 2014, 3:16 AM CST for 4 counties in Kansas. It took effect at Feb 18, 2014, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 3:16 AM CST (09:16 UTC)
- In effect from
- Feb 18, 2014, 1:00 PM CST
- Expired
- Feb 18, 2014, 5:55 PM CST
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510 WWUS83 KICT 180916 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 316 AM CST TUE FEB 18 2014 KSZ032-033-047-048-190000- /O.NEW.KICT.FW.W.0006.140218T1900Z-140219T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 316 AM CST TUE FEB 18 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047 AND 048... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED DURING THE AFTERNOON HOURS ACROSS CENTRAL KANSAS. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL THIS AFTERNOON. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JAKUB
2 follow-up statements
636 WWUS83 KICT 182115 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 315 PM CST TUE FEB 18 2014 KSZ032-033-047-048-190000- /O.CON.KICT.FW.W.0006.000000T0000Z-140219T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 315 PM CST TUE FEB 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047 AND 048... * EXTREME GRASSLAND FIRE DANGER...IS EXPECTED. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED UNTIL EARLY THIS EVENING. * WINDS...NORTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$
716 WWUS83 KICT 182355 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 555 PM CST TUE FEB 18 2014 KSZ032-033-047-048-190100- /O.CAN.KICT.FW.W.0006.000000T0000Z-140219T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- 555 PM CST TUE FEB 18 2014 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047 AND 048... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. THE STRONG AND GUSTY NORTHWEST WINDS HAVE DIMINISHED ACROSS THE AREA AND WILL BECOME LIGHT THIS EVENING. THEREFORE THE RISK FOR EXTREME GRASSLAND FIRE DANGER HAS ENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:12 AM CST, 4 minutes earlier.
Area forecast discussion, Feb 18, 3:12 AM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 312 AM CST TUE FEB 18 2014 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 303 AM CST TUE FEB 18 2014 UNSEASONABLY WARM TEMPERATURES WILL PREVAIL ACROSS KANSAS TODAY WITH SOME LOCATIONS APPROACHING 70 DEGREES. THE WINDS WILL INCREASE BEHIND A SOUTHWARD MOVING COLD FRONT OVER CENTRAL KANSAS DURING THE MID TO LATE AFTERNOON HOURS...AS DEEP ADIABATIC MIXING ALLOWS STRONGER WINDS ALOFT TO MIX DOWN TO THE SURFACE. WEAK SURFACE HIGH PRESSURE WILL SCOOT EASTWARD ACROSS THE REGION ON WEDNESDAY...WITH SOUTHERLY WINDS USHERING IN RICHER GULF MOISTURE FOR WEDNESDAY NIGHT. THIS COULD SPARK OFF SOME ELEVATED SHOWERS/STORMS OVER EASTERN KANSAS FOR LATE IN THE AFTERNOON...BUT THE BETTER CHANCES WILL BE FOR WEDNESDAY NIGHT. THE COMBINATION OF SUFFICIENT ELEVATED SHEAR/INSTABILITY COULD SUPPORT A FEW STRONG STORMS OVER SOUTHEAST KANSAS WITH SMALL HAIL POSSIBLE. OTHERWISE...VERY STRONG NORTHWEST WINDS WILL RACE SOUTHWARD ACROSS CENTRAL KANSAS LATE WEDNESDAY NIGHT AND SPREAD EASTWARD...AS SURFACE PRESSURE GRADIENT TIGHTENS UP SIGNIFICANTLY. A WIND ADVISORY COULD BE HOISTED BY LATER SHIFTS FOR THIS PERIOD. THE RAIN COULD CHANGE OVER TO A RAIN/SNOW MIXTURE ACROSS CENTRAL KANSAS FOR LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...AS THE COLDER AIR SURGES SOUTHWARD ACROSS KANSAS. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 303 AM CST TUE FEB 18 2014 DOWNSLOPE FLOW WILL GIVE WAY TO WARMER THAN NORMAL TEMPERATURES ON FRIDAY AND SATURDAY COULD SEE A SLIGHT COOL DOWN...WITH COLDER AIR PUSHING SOUTHWARD INTO KANSAS ON SUNDAY. A MUCH COLDER AIRMASS COULD AFFECT THE REGION FOR EARLY NEXT WEEK...AS A STRONGER UPPER LEVEL SYSTEM RACES SOUTHEAST THROUGH THE NORTHWEST FLOW REGIME AND DISLODGES A CHUNK OF POLAR AIR. JAKUB && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1129 PM CST MON FEB 17 2014 VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. SOUTH TO SOUTHWEST WINDS WILL STEADILY INCREASE OVERNIGHT INTO TUESDAY MORNING AS A LEE SIDE SURFACE TROF MOVES EAST INTO WESTERN KANSAS. THE TROF WILL MOVE INTO CENTRAL KANSAS BY MIDDAY AND WILL BE FOLLOWED BY A SOUTHEAST MOVING COLD FRONT TUESDAY AFTERNOON. EXCEPT FOR SOME HIGH CLOUDS DURING THE FORECAST VALID PERIOD...THE MAIN IMPACT OF THE FRONT WILL BE A WIND SHIFT TO THE NORTH-NORTHWEST. KED && .FIRE WEATHER... ISSUED AT 303 AM CST TUE FEB 18 2014 GUSTY SOUTHWEST WINDS WILL GIVE WAY TO VERY HIGH FIRE DANGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY...HOWEVER THE COMBINATION OF DEEPER MIXING/STRONG NORTHWEST WINDS BEHIND A SOUTHWARD MOVING FRONT WILL REALLY DRY OUT THE LOW LEVELS OVER CENTRAL KANSAS THIS AFTERNOON. THIS SHOULD GIVE WAY TO EXTREME GRASSLAND FIRE DANGER LEVELS...THEREFORE A RED FLAG WARNING WILL BE HOISTED OVER CENTRAL KANSAS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 35 58 49 / 0 0 10 40 HUTCHINSON 68 33 57 45 / 0 0 10 50 NEWTON 68 34 57 47 / 0 0 10 50 ELDORADO 69 35 58 50 / 0 0 20 60 WINFIELD-KWLD 70 37 60 53 / 0 0 10 40 RUSSELL 68 32 58 39 / 0 0 10 70 GREAT BEND 68 33 58 41 / 0 0 10 40 SALINA 68 32 57 41 / 0 0 10 70 MCPHERSON 68 33 57 44 / 0 0 10 60 COFFEYVILLE 69 36 63 57 / 0 0 20 70 CHANUTE 67 34 60 56 / 0 0 20 70 IOLA 67 34 59 55 / 0 0 30 70 PARSONS-KPPF 68 35 62 57 / 0 0 20 70 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR KSZ032-033-047-048. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR KSZ032-033. &&
Hazardous weather outlook, Feb 17, 4:50 PM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 450 PM CST MON FEB 17 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-182300- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 450 PM CST MON FEB 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY HIGH GRASSLAND FIRE DANGER LEVEL WILL AFFECT MUCH OF THE REGION FOR TUESDAY AFTERNOON AND AGAIN ON THURSDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. A FEW STRONG THUNDERSTORMS WITH SMALL HAIL WILL BE POSSIBLE OVER SOUTHEAST KANSAS WEDNESDAY NIGHT. A MIX OF RAIN AND SNOW IS POSSIBLE ON EARLY ON THURSDAY. NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JAKUB/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:21 AM CST | Wind Advisory | ICT | Lincoln, Russell | 15 hr |
Nearby
Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.